Alert archive / Michigan / Flash Flood Warnings in 1996
Flash Flood Warning 32, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood warning at Jul 18, 1996, 2:00 AM EDT for Berrien County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 1996, 2:00 AM EDT (06:00 UTC)
- Expired
- Jul 18, 1996, 5:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Berrien County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.0 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRR 180603 FFWGRR MIC021-180900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 200 AM EDT THU JUL 18 1996 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 500 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST LOWER MICHIGAN ...SOUTHERN BERRIEN COUNTY AT 155 AM EDT... DOPPLER RADAR ESTIMATED OVER TWO INCH RAINFALL AMOUNTS OVER SOUTHWEST BERRIEN COUNTY. LOCAL LAW ENFORCEMENT REPORTED WATER OVER ROADS IN SPOTS IN NEW BUFFALO. DOPPLER RADAR CONTINUED TO INDICATE ADDITIONAL SHOWERS AND THUNDERSTORMS EXTENDED ACROSS LAKE MICHIGAN WEST INTO NORTHERN ILLINOIS AND SOUTHERN WISCONSIN. MOVEMENT WAS SOUTHEAST AT 30 MPH. AN ADDITIONAL ONE TO TWO INCH RAINFALL IS POSSIBLE WITH THE THUNDERSTORMS BY 400 AM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS SAFELY. VXEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY... AND YOU SHOULD MOVE TO HIGHER GROUND. DCZ &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:17 PM EDT, 10 hours 43 minutes earlier.
Area forecast discussion, Jul 17, 3:17 PM EDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED... NATIONAL WEATHER SERVICE GRAND RAPIDS MI 245 PM EDT WED JUL 17 1996 LARGE AREA SHWRS/TSTMS BEGNG TO CROSS LK MICHIGAN PER KGRR 88D...W/ SOME LIGHTER RAIN BEGNG TO EXPAND IN CVRG E OF A LDM-GRR-HIL LN. SATL SHOWS REMNANTS OF IA MCS ROLLING EWD INTO IL AS A LN OF TSTMS EXTNDG ACRS NWRN IL. 17Z SFC MAP PLACES WARM FNT ACRS E CNTRL IA/CNTRL IL AND INTO SRN IN. NGM STILL APRS TO BE TOO QUICK IN PUSHING WARM FNT N INTO LWR MI THIS EVNG W/THE AMNT OF CNVTN DVLPG N OF THE BNDRY. ETA/AVN A LTL MORE RESTRAINED...AND WL GO ALONG W/ETA IDEA OF PUSHING WARM FNT THRU SRN LWR THURSDAY MRNG. FOR TNGT...LOOKS LIKE SHRA/TSRA SHOULD CONT TO DVLP AND SLIDE ACRS MUCH OF SRN LWR MI AS STG LOW LVL MSTR CNVRGC/ THETA-E ADVTN COMBINE W/ S/WV TROF MVG EWD ACRS LWR MI. PWAT VALUES APCHG 2.00"/K INDICIES IN THE MID 30S AND PSBLTY FOR ECHO TRAINING COULD LEAD TO SOME BIG RAIN AMOUNTS OVR SRN LWR...ESP AFT MIDNIGHT WHEN LLJ BEGINS TO VEER AND FOCUS MSTR FARTHER E TWD THE WRN GRT LKS RGN. ETA/NGM MDLS QPF FCSTS ALSO POINTING TWD HIER PCPN AMNTS ACRS SRN LWR OVRNGT...HOWEVER ALSO THINK MDLS ARE UNDERPLAYING PCPN AMNTS ACRS SRN WI/NRN IL. FEEL AXIS OF HVIEST PCPN SHUD BE EXTENDED W OF SRN LK MICHIGAN. HIEST POPS SHUD BE OVER SRN 1/3 OF LWR...W/SLIGHTLY LWR POPS OVR NRN PTNS OF CWA. XPCT PCPN TO WIND DOWN THURSDAY MRNG AS FCST AREA GETS INTO WARM SECTOR...THEN STG S/WV AND ASSOC SFC LOW/TROF ARRIVE THURSDAY EVNG...ALG W/THE POTL FOR STG/SVR TSTMS ACRS WRN LWR. GUIDANCE TEMPS LOOK FINE FOR TNGT...BUT FAN WAY TOO LOW TMRW AS SOME SUNSHINE IN WARM SECTOR SHUD PUSH TEMPS WELL INTO THE 80S. GRR TB 069/086 0196X LAN TB 068/087 0197X BORIS ...BCORRECTED CCF WX CODING...
Nearby
Flash Flood Warnings in Michigan, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.